Hey everyone thanks in advance for those of you that are reading this it Is greatly appreciated of any feed back. First of I'm 22 years of age, male about 6'2 kinda muscular 228 pounds, and pretty active. I've been diagnosed with hypertension and was put on losartan 50mg/hctz 12.5mg by my cardiologist when my blood pressure was running about 150-160/80-90 consistantly about 2 months ago. When I first started taking it worked pretty decent in a few days it was around 130 range/80, I stayed active I played pick up basketball, walking/jogging and working out occasionally. Here recently this is the 3rd month I've been taking these my systolic has been running in the 150 range, diastolic(bottom number) has been anywhere from 65-80 but usually at 70's. I'm not understanding why my top number systolic is staying so high with my Bp meds? I can only take certain Bp meds because my heart rate is in the 40's when resting. It's worrying me my half sister has high Bp she's 26 but its not as high as mine. I've had an heart echo, ekg, chest xray done by my primary doctor 3 months ago. All was normal just my heart just had a small leaky valve he didn't seemed concerned about it said it was common. Basically I'm wondering why my top number (systolic) so high but bottom is normal?? I check my Bp about 3 times daily an its usually 145- 157. It's frustrating where I'm healthy according to the doctor right now, but they seem very slow about treating this and it's been this high for half a year now. It's scary to think my life being shortened and me so young because of this.
I am also fairly young and have hypertension. My Dr. was slow to treat because he needed me to show that the hypertension was sustained. Once he did treat, I had trouble getting the diastolic number to lower. I am on Labetalol now and though it is a less common drug for hypertension, it has worked well.
Moral of the story is that it takes a while and sometimes a few different drugs and different dosings to capture your optimal pressure.
Has your Dr. considered a diuretic in addition to your current meds?
It thank you for posting, my doctor first had me on 25mg HcTz (generic diuretic) I believe... It didn't seem to work now losartan it's not working either. My Bp is consistently 140s...150 sometimes. Just worried its going to hurt me permanently before I can get it controlled. I'm 22 take care of my body and this has caught me by surprise...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.